Computing Stable Reductions

  • Robert Coleman
Part of the Progress in Mathematics book series (PM, volume 71)


Sections 1–5 below form a description of joint work with W. McCallum [C-M]. Section 6 contains a sketch of an algorithm for computing the stable reduction of a cyclic p-covering of ℙl. Section 7 provides an example to which this algorithm is applied.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [A-1]
    G. Anderson.- Cyclotomic and a covering of the Taniyama group.Google Scholar
  2. [A-2]
    G. Anderson.- The hyperadellic gamma function (to appear).Google Scholar
  3. [B]
    F.A. Bogomolov.- Sur l'algébricité des représentations x-adiques, C.R. Acad. Sci. 290 (1980).Google Scholar
  4. [Bo]
    S. Bosch.- Formelle standard modellehyperelliptischer Kurven, Math. Ann. 251 (1980), 19 - 42.MathSciNetCrossRefMATHGoogle Scholar
  5. [BGR]
    S. Bosch, U. Guntzer and R. Remmert.- Non-Archimedian Analysis ( Springer-verlag, Berlin, 1984 ).CrossRefGoogle Scholar
  6. [B-L]
    S. Bosch and W. Lutkebohmert.- Stable reduction and uniformization of abelian varieties, I, Math. Ann.Google Scholar
  7. [C]
    R. Coleman.- The dilogarithm and the norm residue symbol, Bull. Math. Soc. France 109 (1981), 373 - 402.MATHGoogle Scholar
  8. [C-M]
    R. Coleman and W. McCallum.- Stable reduction of Fermat curves and Jacobi sum Hecke characters, to appear.Google Scholar
  9. [D-M]
    P. Deligne and D. Mumford.- The irreducibility of the space of curves of a given genus, Publ. Math. IRES no 36 (1969), 75 - 109.MathSciNetMATHGoogle Scholar
  10. [D-R]
    B. Dwork and P. Robba.- On Natural R-adic of p-adic convergences. Trans. AMS, 256 (1979), 199 - 213.MathSciNetMATHGoogle Scholar
  11. [H]
    H. Hasse.- Zeta Funktion und L-funktionen zu einem arithmetishen funktionen - Körper vom fermatschen Typus, Abhand. der Deut. Akad. der Wissen zu berlin (1955).Google Scholar
  12. [J]
    C. Jensen.- Uber die FUhrer einer Klasse Heckeschen Grössencharakter, Math. Scand. 8 (1960), 151 - 165.Google Scholar
  13. [K-L]
    D. Kubert and S. Lichtenbaum.- Jacobi sum Hecke characters, Compositio Math. 48 (1983), 55 - 87.MathSciNetMATHGoogle Scholar
  14. [K]
    D. Kubert.- Jacobi sums and Hecke characters, Amer. J. Math. 107, No 2 (1985), 253 - 280.MathSciNetCrossRefMATHGoogle Scholar
  15. [R]
    D. Rohrlich.- Jacobi sums and explicit reciprocity laws, to appear in Comp. Math.Google Scholar
  16. [S]
    C.-G. Schmidt.- Uber die Fuhrer von Gausschen Summen als Grössencharactere, J. Number Theory 12 (1980), 283 - 310.MathSciNetCrossRefMATHGoogle Scholar
  17. [V]
    M. Vanderput.- Stable reductions of algebraic curves, to appear.Google Scholar
  18. [W-1]
    A. Weil.- Jacobi sums as Grössencharakter, Trans. Am. Math. Soc. 73 (1952), 487 - 495.MathSciNetMATHGoogle Scholar
  19. [W-2]
    A. Weil.- Sommes de Jacobi et caractères de Hecke, Gottingen Nachr. (1974), no 1.Google Scholar

Copyright information

© Springer Science+Business Media New York 1987

Authors and Affiliations

  • Robert Coleman
    • 1
  1. 1.Department of MathematicsUniversity of CaliforniaBerkeleyU.S.A.

Personalised recommendations